Alert archive / Texas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 39, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 17, 2022, 5:37 PM CDT for Medina County, Uvalde County, Texas. It was in force for 53 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 17, 2022, 5:37 PM CDT (22:37 UTC)
- Expired
- Apr 17, 2022, 6:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Medina County, TX, Uvalde County, TX
The radar
The Laughlin AFB radar (KDFX), 100 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 17, 5:43 PM CDT | HAIL 3 | 5 Nw Hondo, TX | TENNIS BALL TO TEA CUP SIZE HAIL REPORTED NORTHWEST OF HONDO. |
| Apr 17, 5:54 PM CDT | HAIL 1 | Hondo, TX | REPORT OF QUARTER SIZE HAIL RELAYED VIA SOCIAL MEDIA. TIME ESTIMATED FROM RADAR. |
| Apr 17, 5:55 PM CDT | HAIL 1.25 | 2 E Hondo, TX | |
| Apr 17, 5:58 PM CDT | HAIL 0.75 | Hondo, TX | REPORT FROM MPING: DIME (0.75 IN.). |
| Apr 17, 5:58 PM CDT | HAIL 1.25 | 1 E Hondo, TX | REPORT FROM MPING: HALF DOLLAR (1.25 IN.). |
| Apr 17, 6:26 PM CDT | TSTM WND GST 70 | Yancey, TX | TRAINED SPOTTER MEASURES THUNDERSTORM WIND GUST OF 70 MPH IN YANCEY. |
| Apr 17, 6:26 PM CDT | TSTM WND GST 70 | Yancey 2 E, TX | CORRECTS PREVIOUS TSTM WND GST REPORT FROM YANCEY. TRAINED SPOTTER MEASURES THUNDERSTORM WIND GUST OF 70 MPH IN YANCEY. |
| Apr 17, 6:26 PM CDT | HAIL 3 | Yancey, TX | TRAINED SPOTTER REPORTS THREE INCH DIAMETER HAIL IN YANCEY. |
| Apr 17, 6:26 PM CDT | HAIL 3 | Yancey 2 E, TX | CORRECTS PREVIOUS HAIL REPORT FROM YANCEY. TRAINED SPOTTER REPORTS THREE INCH DIAMETER HAIL IN YANCEY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 17, 1:42 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1796 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 716 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted.
855
WUUS54 KEWX 172237
SVREWX
TXC325-463-172330-
/O.NEW.KEWX.SV.W.0039.220417T2237Z-220417T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
537 PM CDT Sun Apr 17 2022
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Southern Medina County in south central Texas...
East central Uvalde County in south central Texas...
* Until 630 PM CDT.
* At 537 PM CDT, severe thunderstorms were located along a line
extending from 10 miles north of Sabinal to near Hondo, moving
southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Hondo, Devine, Sabinal, Natalia, Biry, D'Hanis, Yancey, New
Fountain, Quihi and Dunlay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging winds, and continuous cloud to ground lightning
are occurring with these storms. Move indoors immediately. Lightning
is one of nature's leading killers. Remember, if you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 2912 9941 2913 9881 2954 9910 2954 9952
TIME...MOT...LOC 2237Z 320DEG 23KT 2947 9943 2943 9919
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BRADY4 follow-up statements
260
WWUS54 KEWX 172242
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
542 PM CDT Sun Apr 17 2022
TXC325-463-172330-
/O.CON.KEWX.SV.W.0039.000000T0000Z-220417T2330Z/
Medina TX-Uvalde TX-
542 PM CDT Sun Apr 17 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHERN MEDINA AND EAST CENTRAL UVALDE COUNTIES...
At 542 PM CDT, severe thunderstorms were located along a line
extending from 9 miles north of Sabinal to near Hondo, moving
southeast at 25 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Hondo, Devine, Sabinal, Natalia, Biry, D'Hanis, Yancey, New Fountain,
Quihi and Dunlay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 2913 9881 2912 9941 2950 9951 2950 9907
TIME...MOT...LOC 2242Z 320DEG 23KT 2945 9941 2941 9917
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BRADY167
WWUS54 KEWX 172255
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
555 PM CDT Sun Apr 17 2022
TXC463-172304-
/O.CAN.KEWX.SV.W.0039.000000T0000Z-220417T2330Z/
Uvalde TX-
555 PM CDT Sun Apr 17 2022
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL UVALDE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
south central Texas.
LAT...LON 2912 9920 2914 9930 2942 9939 2942 9904
2931 9894 2913 9881
TIME...MOT...LOC 2254Z 311DEG 29KT 2936 9927 2935 9909
$$
TXC325-172330-
/O.CON.KEWX.SV.W.0039.000000T0000Z-220417T2330Z/
Medina TX-
555 PM CDT Sun Apr 17 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHERN MEDINA COUNTY...
At 554 PM CDT, severe thunderstorms were located along a line
extending from near D'Hanis to near New Fountain, moving southeast at
35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Hondo, Devine, Natalia, Biry, D'Hanis, Yancey, New Fountain, Quihi
and Dunlay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 2912 9920 2914 9930 2942 9939 2942 9904
2931 9894 2913 9881
TIME...MOT...LOC 2254Z 311DEG 29KT 2936 9927 2935 9909
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BRADY951
WWUS54 KEWX 172308
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
608 PM CDT Sun Apr 17 2022
TXC325-172330-
/O.CON.KEWX.SV.W.0039.000000T0000Z-220417T2330Z/
Medina TX-
608 PM CDT Sun Apr 17 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTH CENTRAL MEDINA COUNTY...
At 607 PM CDT, a severe thunderstorm was located near 5 miles
southeast of D'Hanis, moving south at 30 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Devine, Yancey and Biry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 2930 9925 2932 9904 2913 9886 2912 9920
2913 9923
TIME...MOT...LOC 2307Z 337DEG 28KT 2926 9919
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BRADY175
WWUS54 KEWX 172312
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
612 PM CDT Sun Apr 17 2022
TXC325-172330-
/O.CON.KEWX.SV.W.0039.000000T0000Z-220417T2330Z/
Medina TX-
612 PM CDT Sun Apr 17 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTH CENTRAL MEDINA COUNTY...
At 611 PM CDT, a severe thunderstorm was located near Yancey, or 8
miles south of Hondo, moving southeast at 25 mph.
THIS IS A DESTRUCTIVE STORM FOR Yancey.
HAZARD...Baseball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be severely injured.
Expect shattered windows, extensive damage to roofs,
siding, and vehicles.
Locations impacted include...
Devine, Yancey and Biry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 2927 9924 2928 9907 2913 9890 2912 9920
2912 9921
TIME...MOT...LOC 2311Z 320DEG 23KT 2924 9917
THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BRADYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 5:24 PM CDT, 13 minutes earlier.
Area forecast discussion, Apr 17, 5:24 PM CDT, 13 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 524 PM CDT Sun Apr 17 2022 ...New UPDATE... .UPDATE... Issued at 521 PM CDT Sun Apr 17 2022 In coordination with the Storm Prediction Center, the northeastern counties of Severe Thunderstorm Watch 136 have been dropped. In line with recent convective trends, Atascosa, Frio, Uvalde, and Zavala Counties have been added to the watch. Severe Thunderstorm Watch 136 remains in effect until 8 PM CDT this evening AQ && .MESOSCALE UPDATE FOR SEVERE THUNDERSTORM WATCH 136... Issued at 156 PM CDT Sun Apr 17 2022 Thunderstorms have formed along a cold front which is just entering our CWA. Conditions over our CWA are favorable for some storms to become severe and SPC has issued a Severe Thunderstorm Watch. The primary threat will be large hail with damaging winds also possible. && .SHORT TERM... (This evening through Monday night) Issued at 202 PM CDT Sun Apr 17 2022 Convection over west central Texas continues to slowly move east and southeast into the Hill Country early this afternoon. This convection is developing in response to daytime heating, a weak cold front and the southern edge of an upper level shortwave trough moving across Oklahoma and north Texas. The latest SPC Day 1 outlook continues to show a Marginal to Slight risk across much of south central Texas today. The latest hi-res models seem to focus most of the convection over the Hill Country southward into the I-35 corridor, mainly south of Austin. Large hail and damaging winds will be the main severe weather concerns. Convection should begin to weaken with the loss of daytime heating. However, a few of the models show some convection continuing east of I-35 into the coastal plains through mid-evening. We will keep a low chance for thunderstorms in the forecast until roughly 9 PM for the coastal plains back westward into the I-35 corridor south of San Marcos to account for this possibility. As a cold front gradually moves through during the late evening and overnight hours, winds will trend to a more north to northeasterly direction and temperatures behind the front will begin to cool. We will show overnight lows in the mid to upper 50s for the Hill Country and adjacent I-35 corridor from San Marcos northward. Elsewhere, warm and humid air ahead of the front will yield overnight lows in the mid 60s to lower 70s. Morning cloudiness should decrease in the afternoon resulting in partly cloudy to mostly sunny skies. Highs on Monday will range from the upper 70s in the Hill Country to lower 90s out west along the Rio Grande. The cool air in the low-levels will surge a little farther to the west Monday night, with lows expected to range from the lower 50s in the Hill Country to the mid and upper 60s along the Rio Grande. As low- level moisture funnels up the Rio Grande valley, a few showers could develop early Tuesday morning and we have included a low chance in the forecast for some spotty showers. && .LONG TERM... (Tuesday through next Saturday) Issued at 202 PM CDT Sun Apr 17 2022 The upper flow for much of the long term period will be nearly zonal with no significant forcing. Low level flow at the start of the period will bring a surge of moisture up the Rio Grande. This moisture will them spread to the east Tuesday night. This may produce convection over the mountains in Mexico and some storms could spill over into Texas. Rain chances will be best over the western third of our CWA where moisture will be deepest. As the deep moisture moves across the region to the east Tuesday night low rain chances will spread across the area. Chances will be slight Tuesday night. PW values will decrease Wednesday ending any rain chances for Wednesday and Thursday. Thursday night another surge of higher PW air will move up the Rio Grande and there be slight chances for showers and thunderstorms again. Saturday a cold front will move through West Texas. There should be sufficient lift ahead of this boundary to generate convection over our CWA during the afternoon and evening. Temperatures through the long term period will be above normal. Tuesday will see a dip from the very warm temperatures Sunday. Then we will warm again Wednesday and Thursday and remain in the 80s and 90s through the end of the period. && .AVIATION... (18Z TAFS) Issued at 1259 PM CDT Sun Apr 17 2022 MVFR cigs will linger for another couple of hours at the I-35 sites, with VFR skies out west at DRT. Cloud bases along I-35 should manage to rise into VFR by mid-afternoon. Some convection is possible from the Hill Country southward into the I-35 corridor this afternoon and evening, with SAT/SSF slightly favored for TSRA over AUS. For now, we will hold on to the mention of VCTS an amend as necessary as storm coverage should remain fairly isolated. With the loss of daytime heating, any lingering convection should likely dissipate between 00-02Z. Otherwise, a cold front will gradually move southward into the region this evening and overnight. Some low-level moisture and cooling associated with this front should bring a decent shot for low cloud redevelopment early Monday morning, especially from SAT/SSF westward to DRT. We will only include a TEMPO group for AUS between 12 and 15Z for MVFR, but go prevailing MVFR, then IFR for SAT and SSF. Cigs will move in later at DRT and we will go with a 12Z onset of MVFR at this time. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 59 81 57 81 / 10 0 0 10 Austin Bergstrom Intl Airport 57 81 54 82 / 10 0 0 10 New Braunfels Muni Airport 61 84 56 81 / 20 0 0 10 Burnet Muni Airport 54 80 55 81 / 0 0 0 10 Del Rio Intl Airport 70 93 67 84 / 10 10 20 40 Georgetown Muni Airport 55 80 54 82 / 10 0 0 10 Hondo Muni Airport 63 90 59 84 / 20 0 0 20 San Marcos Muni Airport 59 83 55 82 / 20 0 0 10 La Grange - Fayette Regional 63 83 56 83 / 20 0 0 0 San Antonio Intl Airport 64 85 59 82 / 30 0 0 10 Stinson Muni Airport 66 88 61 83 / 30 0 0 10 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...Platt Long-Term...05 Aviation...Quigley
Hazardous weather outlook, Apr 17, 1:20 PM CDT, 4 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 120 PM CDT Sun Apr 17 2022 TXZ171>173-183>194-202>209-217>225-228-181830- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 120 PM CDT Sun Apr 17 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. Isolated thunderstorms are possible from mid afternoon through early evening, particularly across the Southern Edwards Plateau, Hill Country, and I-35 corridor. Large hail and damaging winds will be the primary severe weather hazards from the stronger storms that manage to develop. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Apr 17, 4:06 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
406 PM CDT SUN APR 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 1 SSE MEDINA 29.78N 99.24W
04/17/2022 E2.00 INCH BANDERA TX COCORAHS
COCORAHS OBSERVER REPORTS 2 INCH DIAMETER
HAIL.
&&
EMPLocal storm report, Apr 17, 4:20 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
420 PM CDT SUN APR 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM HAIL MEDINA 29.80N 99.25W
04/17/2022 E2.50 INCH BANDERA TX PUBLIC
PICTURE OF ESTIMATED 2.5 INCH DIAMETER HAIL
IN MEDINA. RELAYED VIA SOCIAL MEDIA.
&&
AQLocal storm report, Apr 17, 4:23 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
423 PM CDT SUN APR 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL MEDINA 29.80N 99.25W
04/17/2022 E2.50 INCH BANDERA TX PUBLIC
CORRECTS PREVIOUS HAIL REPORT FROM MEDINA.
PICTURE OF ESTIMATED 2.5 INCH DIAMETER HAIL
IN MEDINA. RELAYED VIA SOCIAL MEDIA.
&&
AQLocal storm report, Apr 17, 5:11 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
511 PM CDT SUN APR 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL MICO 29.55N 98.92W
04/17/2022 E1.00 INCH MEDINA TX COCORAHS
COCORAHS OBSERVER REPORTS DIME TO QUARTER
SIZED HAIL.
&&
EMPSpecial weather statement, Apr 17, 5:11 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
511 PM CDT Sun Apr 17 2022
TXZ187-203-204-172300-
Uvalde TX-Medina TX-Bandera TX-
511 PM CDT Sun Apr 17 2022
...A strong thunderstorm will impact portions of southwestern Medina,
southwestern Bandera and northeastern Uvalde Counties through 600 PM
CDT...
At 511 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Tarpley, moving southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hondo, Tarpley, Sabinal, D'Hanis, Noonan, New Fountain, Quihi,
Utopia, Dunlay, Pearson and Hill Country State Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
south central Texas.
&&
LAT...LON 2969 9959 2967 9923 2926 9886 2914 9940
TIME...MOT...LOC 2211Z 321DEG 27KT 2954 9935
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
BRADYSpecial weather statement, Apr 17, 5:25 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
525 PM CDT Sun Apr 17 2022
TXZ204-205-220-172315-
Bexar TX-Atascosa TX-Medina TX-
525 PM CDT Sun Apr 17 2022
...A strong thunderstorm will impact portions of east central Medina,
northwestern Atascosa and southwestern Bexar Counties through 615 PM
CDT...
At 525 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lacoste, or near Castroville, moving southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Castroville, Lytle, Somerset, Natalia, Lacoste, Pearson, Von Ormy,
Espey, Macdona, Rossville and Mangus Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
south central Texas.
&&
LAT...LON 2939 9892 2942 9871 2911 9841 2904 9879
TIME...MOT...LOC 2225Z 326DEG 23KT 2936 9882
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
BRADYThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 7:35 PM CDT | Special Weather Statement | EWX | Real | 40 min |
| Apr 16, 7:53 PM CDT | Severe Thunderstorm Warning | EWX | Bandera | 52 min |
| Apr 17, 1:33 PM CDT | Special Weather Statement | EWX | Gillespie | 57 min |
| Apr 17, 1:53 PM CDT | Special Weather Statement | EWX | Kerr | 52 min |
| Apr 17, 2:04 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 56 min |
| Apr 17, 2:09 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 51 min |
| Apr 17, 2:46 PM CDT | Special Weather Statement | EWX | Kendall | 59 min |
| Apr 17, 2:56 PM CDT | Severe Thunderstorm Warning | EWX | Kendall, Kerr | 49 min |
| Apr 17, 3:27 PM CDT | Special Weather Statement | EWX | Bandera | 48 min |
| Apr 17, 3:37 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Comal, Kendall, Kerr, Medina | 36 min |
| Apr 17, 3:38 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Kerr, Medina | 67 min |
| Apr 17, 4:39 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Medina | 51 min |
| Apr 17, 5:11 PM CDT | Special Weather Statement | EWX | Medina | 49 min |
| Apr 17, 5:25 PM CDT | Special Weather Statement | EWX | Bexar | 50 min |
| Apr 17, 6:22 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Frio, Medina | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.